Global existence and exponential stability of small solutions to nonlinear viscoelasticity

S. Kawashima*, Y. Shibata

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

90 Citations (Scopus)


The global existence of smooth solutions to the equations of nonlinear hyperbolic system of 2nd order with third order viscosity is shown for small and smooth initial data in a bounded domain of n-dimensional Euclidean space with smooth boundary. Dirichlet boundary condition is studied and the asymptotic behaviour of exponential decay type of solutions as t tending to ∞ is described. Time periodic solutions are also studied. As an application of our main theorem, nonlinear viscoelasticity, strongly damped nonlinear wave equation and acoustic wave equation in viscous conducting fluid are treated.

Original languageEnglish
Pages (from-to)189-208
Number of pages20
JournalCommunications in Mathematical Physics
Issue number1
Publication statusPublished - 1992 Aug
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Global existence and exponential stability of small solutions to nonlinear viscoelasticity'. Together they form a unique fingerprint.

Cite this